Alert archive / Illinois / Tornado Warnings in 2026
Tornado Warning 16, NWS Lincoln, IL
NWS Lincoln, IL issued this tornado warning at Feb 19, 2026, 6:47 PM CST for Jasper County, Illinois. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 19, 2026, 6:47 PM CST (00:47 UTC)
- Expired
- Feb 19, 2026, 7:30 PM CST
- In force
- 43 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Jasper County, IL
The radar
The Evansville,IN radar (KVWX), 93 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 19, 6:58 PM CST | FUNNEL CLOUD | 2 W Newton, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 19, 12:20 PM CST | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.8 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 56 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 1164 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 318 m²/s²
- 0-3 km storm-relative helicity
- 413 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
436
WFUS53 KILX 200047
TORILX
ILC079-200130-
/O.NEW.KILX.TO.W.0016.260220T0047Z-260220T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lincoln IL
647 PM CST Thu Feb 19 2026
The National Weather Service in Lincoln has issued a
* Tornado Warning for...
Northeastern Jasper County in southeastern Illinois...
* Until 730 PM CST.
* At 646 PM CST, a severe thunderstorm capable of producing a tornado
was located near Newton, moving northeast at 30 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Newton around 650 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3898 8820 3908 8823 3917 8795 3901 8795
TIME...MOT...LOC 0046Z 242DEG 28KT 3903 8819
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
Erwin2 follow-up statements
736
WWUS53 KILX 200116
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
716 PM CST Thu Feb 19 2026
ILC079-200130-
/O.CON.KILX.TO.W.0016.000000T0000Z-260220T0130Z/
Jasper-
716 PM CST Thu Feb 19 2026
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CST FOR EAST
CENTRAL JASPER COUNTY...
At 716 PM CST, a severe thunderstorm capable of producing a tornado
was located over Willow Hill, or 7 miles northeast of Newton, moving
east at 30 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
east central Jasper County, including the following locations... Hunt
City and Sam Parr State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3899 8813 3906 8810 3913 8795 3901 8795
3899 8812
TIME...MOT...LOC 0116Z 257DEG 25KT 3903 8804
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
Erwin957
WWUS53 KILX 200129
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
729 PM CST Thu Feb 19 2026
ILC079-200139-
/O.EXP.KILX.TO.W.0016.000000T0000Z-260220T0130Z/
Jasper-
729 PM CST Thu Feb 19 2026
...THE TORNADO WARNING FOR EAST CENTRAL JASPER COUNTY WILL EXPIRE AT
730 PM CST...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 1000 PM CST for southeastern
Illinois.
&&
LAT...LON 3899 8813 3906 8810 3913 8795 3901 8795
3899 8812
TIME...MOT...LOC 0129Z 242DEG 28KT 3907 8794
$$
ErwinWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at Feb 19, 5:43 PM CST, 1 hour 4 minutes earlier. Its key messages:
- The primary focus for severe weather this afternoon will be along and south of a Shelbyville to Paris line where there is a greater than 10% chance for tornadoes.
- Strong westerly winds will develop tonight into Friday morning. Peak gusts will generally range from 35-45mph: however, there is a 30-40% chance of gusts exceeding 45mph.
Area forecast discussion, Feb 19, 5:43 PM CST, 1 hour 4 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Lincoln IL 543 PM CST Thu Feb 19 2026 .KEY MESSAGES... - The primary focus for severe weather this afternoon will be along and south of a Shelbyville to Paris line where there is a greater than 10% chance for tornadoes. - Strong westerly winds will develop tonight into Friday morning. Peak gusts will generally range from 35-45mph: however, there is a 30-40% chance of gusts exceeding 45mph. && .SHORT TERM... (Tonight through Friday) Issued at 246 PM CST Thu Feb 19 2026 20z/2pm surface analysis shows a 995mb low east of Kansas City...with a pronounced dryline arcing southeastward into the Ozarks. Convection that fired ahead of the system in the Saint Louis metro earlier today has weakened as it has tracked E/NE along/south of I-70 over the past few hours. Still need to keep an eye on these cells for the balance of the afternoon as the atmosphere across southeast Illinois is moderately unstable (1000-1500J/kg SBCAPEs) and highly sheared (0-6km bulk shear of 60-80kt): however, weak capping/warm air aloft has so far kept the storms at bay. Once mid-level cooling associated with an approaching short-wave trough arrives, scattered thunderstorms will develop along the advancing dryline between 23z/5pm and 03z/9pm. A tornado risk will still be present along/south of I-70 where deep-layer shear is strongest: however, the overall severe weather threat further north across the remainder of central Illinois will be less due to weaker shear and diurnal instability decreasing after sunset. Think the main risk for locations north of I-70 will be scattered damaging wind gusts through mid-evening before the cells lift E/NE out of the area. After a period of dry weather later this evening, a few rain and snow showers may wrap back into the Illinois River Valley overnight. The general trend has been to shift this precip area a bit further N/NW than previously anticipated. As a result, am only carrying 30-50 PoPs along/north of a Macomb to Minonk line overnight. With the precip expected to be quite light and surface temps staying above freezing until after daybreak, little to no snow accumulation is expected. Once the dryline passes, winds will veer to the W/SW and increase greatly later this evening toward midnight. Significant pressure rises in the wake of the passing low suggest gusts may become higher than models are advertising. 19z HRRR indicates a swath of 35-45mph gusts advancing across much of central Illinois along/west of I-57 late this evening through Friday morning. In addition, the 12z HREF shows a 30-40% chance of gusts exceeding 45mph. Given the clear signal for strong winds, have issued a Wind Advisory for gusts of 35-45mph with a few gusts reaching 50mph. The strongest winds will lift into northern Illinois and the Great Lakes by mid-morning Friday:however, gusts of over 30mph will remain common through the afternoon. Low temperatures tonight will range from the lower 30s in the Illinois River Valley to the upper 30s near the Indiana border. Highs on Friday will range from the upper 30s north of the Peoria area to the upper 40s south of I-70. Barnes .LONG TERM... (Saturday through Next Thursday) Issued at 246 PM CST Thu Feb 19 2026 After a dry and seasonably cool day on Saturday with highs in the upper 30s and lower 40s, a re-enforcing surge of cold air will drop readings back below normal by early next week. Models continue to advertise a western CONUS ridge/eastern CONUS trough pattern that will ensure the return of more winter-like temps for a couple of days before the pattern begins to break down and things warm back up by the middle and end of next week. Highs on Sunday and Monday will only reach the lower to middle 30s, but will bounce back well into the 50s by next Wednesday and Thursday. Barnes && .AVIATION... (For the 00z TAFs through 00z Friday Evening) Issued at 543 PM CST Thu Feb 19 2026 A broken line of convection has formed along an advancing dryline extending from near KUIN southeastward to KSLO. These cells will lift northeastward at 40-45mph and will impact the central Illinois terminals over the next few hours. Have continued the TEMPO group for thunder between 00z and 03z at all sites accordingly. Once the front passes, SE winds at 10-15kt will veer to W/SW and increase markedly late this evening through Friday morning. Based on the latest HRRR/RAP, gusts of 35-40kt will arrive at KPIA/KSPI by 06z...then further northeast at KCMI by 07z/08z. Winds will then veer to W/NW and only gradually decrease during the day Friday...with gusts dropping below 30kt by afternoon. After a period of partly to mostly clear conditions after FROPA later this evening, low clouds will spill back into the area from the west overnight. HRRR forecast soundings suggest MVFR returning between 07z and 09z. After that, ceilings will persist through much of Friday morning before slowly scattering from south to north across the area toward midday. Barnes && .ILX WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 10 PM this evening to 9 AM CST Friday for ILZ027>031-036>038-040>056-061. &&
Hazardous weather outlook, Feb 19, 4:16 PM CST, 2 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 416 PM CST Thu Feb 19 2026 ILZ027>031-036>038-040>043-047>053-201200- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler- Mason-Logan-De Witt-Cass-Menard-Scott-Morgan-Sangamon-Christian- Macon- 416 PM CST Thu Feb 19 2026 This Hazardous Weather Outlook is for central Illinois and west central Illinois. .DAY ONE...Tonight. A few thunderstorms will develop along an advancing frontal boundary this evening. While widespread severe weather is not expected, a few cells may produce damaging wind gusts. Once the front passes, strong west-southwest winds gusting 35-45mph will develop from late this evening through Friday morning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed from 5pm to 9pm this evening. Expected storm motion is toward the northeast around 45mph. ILZ044>046-201200- Piatt-Champaign-Vermilion- 416 PM CST Thu Feb 19 2026 This Hazardous Weather Outlook is for central Illinois and east central Illinois. .DAY ONE...Tonight. A few thunderstorms will develop along an advancing frontal boundary this evening. While widespread severe weather is not expected, a few cells may produce damaging wind gusts. Once the front passes, strong west-southwest winds gusting 35-45mph will develop from late this evening through Friday morning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through 9pm this evening. Expected storm motion is toward the northeast around 45mph. ILZ054>057-061>063-066>068-071>073-201200- Moultrie-Douglas-Coles-Edgar-Shelby-Cumberland-Clark-Effingham- Jasper-Crawford-Clay-Richland-Lawrence- 416 PM CST Thu Feb 19 2026 This Hazardous Weather Outlook is for central Illinois, east central Illinois and southeast Illinois. .DAY ONE...Tonight. Strong to severe thunderstorms will continue to impact locations along and south of a Shelbyville to Paris line through 6pm. The most intense storms will be capable of producing damaging wind gusts, hail up to the size of ping pongs, and a few tornadoes. Additional scattered cells will form along an advancing front this evening. While widespread severe weather is not expected this evening, a few cells may produce damaging wind gusts. Once the front passes, strong west-southwest winds gusting 30-40mph will develop from late this evening through Friday morning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed through 9pm this evening. Expected storm motion is toward the northeast around 45mph. Barnes
In the hours before
Local storm report, Feb 19, 4:49 PM CST, 1 hour 58 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
449 PM CST Thu Feb 19 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0439 PM Hail York 39.17N 87.64W
02/19/2026 M0.88 Inch Clark IL Trained Spotter
&&
BarnesLocal storm report, Feb 19, 5:05 PM CST, 1 hour 42 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
505 PM CST Thu Feb 19 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM Hail Hardinville 38.92N 87.84W
02/19/2026 M1.00 Inch Crawford IL Public
&&
BarnesLocal storm report, Feb 19, 5:27 PM CST, 1 hour 20 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
527 PM CST Thu Feb 19 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 PM Tornado 3 SSW New Hebron 38.91N 87.77W
02/19/2026 Crawford IL Emergency Mngr
Mobile home rolled over with occupants
trapped. Three houses with roof off.
0425 PM Tornado 2 S New Hebron 38.92N 87.74W
02/19/2026 Crawford IL Emergency Mngr
House destroyed with occupants trapped.
&&Local storm report, Feb 19, 5:37 PM CST, 1 hour 10 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
537 PM CST Thu Feb 19 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM Tstm Wnd Gst Robinson Municipal Airp 39.01N 87.65W
02/19/2026 M51 MPH Crawford IL AWOS
Robinson airport measured westerly wind gust
of 51 mph.
&&Local storm report, Feb 19, 6:13 PM CST, 34 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
613 PM CST Thu Feb 19 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM Hail 1 NNE Casey 39.31N 87.99W
02/19/2026 M1.00 Inch Clark IL Public
Pea to quarter size hail for about 4 minutes
and covering the ground.
&&
07Local storm report, Feb 19, 6:40 PM CST, 7 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
640 PM CST Thu Feb 19 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM Tornado 4 N Bible Grove 38.93N 88.45W
02/19/2026 Effingham IL Storm Chaser
&&The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 6:00 PM CST | Severe Thunderstorm Warning | ILX | Clay | 30 min |
| Feb 19, 6:01 PM CST | Severe Thunderstorm Warning | ILX | Fulton, Schuyler | 44 min |
| Feb 19, 6:13 PM CST | Severe Thunderstorm Warning | ILX | Clay, Effingham, Jasper | 47 min |
| Feb 19, 6:13 PM CST | Tornado Warning | ILX | Fulton, Schuyler | 32 min |
| Feb 19, 6:20 PM CST | Tornado Warning | ILX | Clay, Effingham, Jasper | 25 min |
| Feb 19, 6:30 PM CST | Severe Thunderstorm Warning | ILX | Fulton, Mason, Schuyler | 45 min |
| Feb 19, 6:32 PM CST | Severe Thunderstorm Warning | ILX | Lawrence, Richland | 32 min |
| Feb 19, 6:38 PM CST | Tornado Warning | ILX | Clay, Effingham, Jasper | 31 min |
| Feb 19, 6:58 PM CST | Severe Thunderstorm Warning | ILX | Fulton, Mason, Tazewell | 47 min |
| Feb 19, 7:02 PM CST | Tornado Warning | ILX | Jasper | 28 min |
| Feb 19, 7:12 PM CST | Severe Thunderstorm Warning | ILX | Clark, Crawford, Jasper | 48 min |
| Feb 19, 7:23 PM CST | Severe Thunderstorm Warning | ILX | Crawford | 34 min |
| Feb 19, 7:46 PM CST | Severe Thunderstorm Warning | ILX | Tazewell | 32 min |
Nearby
Tornado Warnings in Illinois, 2026Every tornado warning in 2026Tornadoes in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.